Skip Navigation

Ileostomy and Chemo Issues

Hi, I'm BRUCE P G.

I have had treatment and surgery for colorectal cancer. I have an ileostomy and have started chemo taking Capecitabine orally 2000mg twice a day. Since starting my stoma stings and burns constantly. I have tried pepcid, tylenol, keeping something on my stomach and nothing helps.
Does anyone have a suggestion as to stop the sting or has anyone had this experience?
Would greatly appreciate any help or input.
Many thanks,
Bruce

  • Post #1
  • Sat Oct 20, 2018
I'm Carol, and I'm a survivor of Stage 2 Rectal Cancer

I go into surgery on 12/9/18 for the ileostomy, so I can’t offer any suggestions. But I do want to thank you for your comments because it helps me prepare for the next phase of treatment.

  • Post #2
  • Wed Oct 24, 2018
Hi, I'm BRUCE P G.

Hi Carol! Thank you so much for responding to my post! I liken the stoma to a bellybutton, there are “innies” and “outies”. Most, I understand, are outies, which is good. Mine happens to be an inny, not so good. More difficult to find an appliance and maintain. Discuss this with your surgeon prior. Depending on the procedure you may not know till after. Not a big deal, just a deal.
I will keep you in my prayers! Let me know if I can help in any way!
Bruce

  • Post #3
  • Thu Oct 25, 2018

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion